MAUDE Adverse Event Report: AESCULAP INC. ROUND FILTER POLYPROPYLENE; STERILIZATION WRAP CONTAINERS, TRAYS, CASSETTES & OTHER ACCESSORIES

AESCULAP INC. ROUND FILTER POLYPROPYLENE; STERILIZATION WRAP CONTAINERS, TRAYS, CASSETTES & OTHER ACCESSORIES
Model Number MD344
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
Event 6 it was reported to aesculap inc.That a round filter polypropylene (part # md344) was used during sterilization on (b)(6) 2024.According to the complainant there were holes present in the filter after sterilization.Reportedly there were eight (8) filters rejected.No patient complications were reported as a result of this event.The adverse event is filed under aic reference(b)(4).
 
Additional Manufacturer Narrative
Event 6 investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Event 6.Additional information: d9: device returned to manufacture.Two (2) samples were provided for technical evaluation.Results of the investigation determined visually that there were holes in the filters.The device quality and manufacturing history records (dhr) review found the device was manufactured according to specification.The raw material was evaluated without any initial discrepancies noted.Retention samples have been reviewed, no discrepancies noted.Based on the investigation findings, the hole's most likely resulted from the sterilization process, it does not appear to be related to the manufacturing process.As a result, the reported failure could not be confirmed to be a manufacturing related issue.

Brand Name
ROUND FILTER POLYPROPYLENE
Common Device Name
STERILIZATION WRAP CONTAINERS, TRAYS, CASSETTES & OTHER ACCESSORIES
Manufacturer (Section D)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer (Section G)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer Contact
jonathan severino
3773 corporate parkway
center valley, PA 18034
4847197287
MDR Report Key21113679
Report Number2916714-2024-00211
Device Sequence Number12682606
Product Code KCT
UDI-Device Identifier14522281506819
UDI-Public(01)14522281506819(17)271031(10)2410108
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K093493
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberMD344
Device Catalogue NumberMD344
Device Lot Number2410108
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown